Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 79, NWS Bismarck, ND

June 6, 2007Bowman County, Slope County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 6, 2007, 6:06 PM MDT for Bowman County, Slope County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2007, 6:06 PM MDT (00:06 UTC)
Expired
Jun 6, 2007, 7:00 PM MDT
In force
54 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties Bowman County, ND, Slope County, ND

The radar

The Bismarck radar (KBIS), 211 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 5:47 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 0.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
652 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 070007
SVRBIS
NDC011-087-070100-
/O.NEW.KBIS.SV.W.0079.070607T0006Z-070607T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
606 PM MDT WED JUN 6 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA...
  THIS INCLUDES THE CITY OF BOWMAN...
  SOUTH CENTRAL SLOPE COUNTY IN SOUTHWEST NORTH DAKOTA...

* UNTIL 700 PM MDT

* AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BOWMAN...AND MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOWMAN NOW...
  RURAL SOUTHERN SLOPE COUNTY NOW...  
  RURAL NORTHERN BOWMAN COUNTY NOW...

SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCED WARNING. FOR YOUR PROTECTION...MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4621 10358 4613 10335 4644 10306 4643 10354

$$

NH
2 follow-up statements
000 
WWUS53 KBIS 070029
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
729 PM CDT WED JUN 6 2007

NDC011-087-070100-
/O.CON.KBIS.SV.W.0079.000000T0000Z-070607T0100Z/
SLOPE ND-BOWMAN ND-
629 PM MDT WED JUN 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTH CENTRAL BOWMAN AND SOUTH CENTRAL SLOPE COUNTIES...

AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR BOWMAN...MOVING SOUTHWEST AT 5
MPH.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4621 10358 4613 10335 4644 10306 4643 10354

$$

NH
000 
WWUS53 KBIS 070040
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
740 PM CDT WED JUN 6 2007

NDC011-087-070100-
/O.CON.KBIS.SV.W.0079.000000T0000Z-070607T0100Z/
SLOPE ND-BOWMAN ND-
640 PM MDT WED JUN 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTH CENTRAL BOWMAN AND SOUTH CENTRAL SLOPE COUNTIES...

AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF BOWMAN...MOVING 
SOUTHWEST AT 5 TO 10 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4621 10358 4613 10335 4644 10306 4643 10354

$$

NH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:54 PM MDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jun 6, 1:54 PM MDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
254 PM CDT WED JUN 6 2007

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
WILL UTILIZE THE GFS TODAY. GFS HAS BEEN MORE CONSISTENT THAN THE
NAM AND (PER HPC) IS SIMILAR TO OTHER GLOBAL MODELS.

STAGE IS SET FOR POSSIBLE SIGNIFICANT SEVERE WEATHER EVENT ACROSS
WESTERN AND CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND TONIGHT.
ACTUALLY VERY FEW CHANGES TO THE GRIDS AS THIS HAS BEEN ADVERTISED
FOR SOME TIME NOW. 18Z BIS SOUNDING SHOWS STRONG CAP HAS DEVELOPED
SINCE 12Z. HOWEVER CAPE IS INCREASING IN WESTERN NORTH DAKOTA...
WITH DAYTIME HEATING...AND WITH UPPER LEVEL SYSTEM APPROACHING...IT
IS ONLY A MATTER OF TIME BEFORE CONVECTION DEVELOPS. QUESTION IS
EXACTLY WHERE/WHEN CONVECTION DEVELOPS. CURRENT THINKING IS
CONVECTION DEVELOPING IN SOUTHEAST MONTANA AND WESTERN SOUTH DAKOTA
THIS AFTERNOON AND MOVING NORTHEAST INTO OUR CWA. COULD SEE
ADDITIONAL CONVECTION FARTHER NORTH AS WELL WITH GGW SOUNDING AND
RUC ANALYSIS INDICATING LITTLE OR NOW CAP PRESENT OVER NORTHWEST
NORTH DAKOTA AND NORTHEAST MONTANA.

WITH TRACK OF SURFACE LOW...STILL WORRIED ABOUT LOW LEVEL VERTICAL
SHEAR AND POSSIBLE TORNADIC ACTIVITY THROUGH MID EVENING. AFTER
MIDNIGHT...WE SHOULD TRANSITION INTO A HEAVY RAIN EVENT...WITH THE
WEST AND NORTH CENTRAL STILL ON TRACK TO RECEIVE HEAVIEST QPF.
AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE IN SOME AREAS. ALSO WINDS
WILL PICK UP OUT OF THE NORTH LATE TONIGHT IN THE WEST...ESPECIALLY
NORTHWEST. WILL LIKELY NEED SOME TYPE OF WIND HIGHLIGHTS TOMORROW
BUT WITH EXPECTED BUSY NIGHT TONIGHT WILL HIT WINDS HARD IN THE
GRIDDED AND ZONE FORECAST AND NOT ISSUE ANYTHING AT THIS TIME.
SYSTEM WILL LIFT NORTHEAST DURING THE DAY ON THURSDAY WITH
PRECIPITATION ENDING FROM NORTHWEST TO SOUTHEAST DURING THE DAY.
THURSDAY NIGHT AND FRIDAY WE DRY OUT WITH NORTHWEST FLOW ALOFT. COLD
FRONT DROPPING SOUTH FROM CANADA LATE FRIDAY NIGHT BUT WILL HOLD OFF
ON MENTION OF SHOWERS.

.LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT...
MINIMAL CHANGES MADE OVER THE EXTENDED PERIOD DUE TO AN EXPECTED
BUSY SEVERE WEATHER DAY THIS AFTERNOON AND TONIGHT. OVERALL WILL SEE
NEAR TO SLIGHTLY ABOVE SEASONAL TEMPERATURES SATURDAY THROUGH
WEDNESDAY. STILL LOOKS AS THOUGH WE WILL SEE A DECENT CHANCE OF
THUNDERSTORMS EACH DAY AS WELL WITH SHORT WAVE ENERGY MOVING THROUGH
ON SATURDAY...THEN ACTIVE SOUTHWEST FLOW ALOFT SUNDAY THROUGH
WEDNESDAY.

&&

.AVIATION...
MVFR CIGS SCATTERED ABOUT THIS AFTERNOON WITH LAPSE RATES AND LOW
LCL LEVELS SUPPORTING CU CLOUDS OF 2500-3500FT. MVFR AND IFR CIGS
AND VIS WILL EXPAND GREATLY IN AERIAL COVERAGE AS LIGHT TO HEAVY
THUNDERSTORMS MOVE INTO WEST AND CENTRAL NORTH DAKOTA LATER TODAY
AND TONIGHT. BY 06Z THE MAJORITY OF WEST AND CENTRAL ND WILL BE IN
IFR CIGS...POSSIBLY LIFR-VLIFR CIGS...AS A LARGE SWATH OF -SHRA AND
SCT TSRA ENCOMPASS MOST IF NOT ALL OF WESTERN AND CENTRAL ND.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON FOR
NDZ001>005-009>013-017>023-031>033-040-041-043-044.

&&

TWH/NH
Hazardous weather outlook, Jun 6, 3:27 AM MDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
427 AM CDT WED JUN 6 2007

NDZ001>005-009>013-017>023-031>033-040-041-043-044-070930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
427 AM CDT WED JUN 6 2007 /327 AM MDT WED JUN 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT FOR TONIGHT THROUGH EARLY AFTERNOON
THURSDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE STATE
TODAY AND TONIGHT BRINGING THUNDERSTORMS...SOME SEVERE AND WITH
HEAVY RAIN TO THE AREA. RAIN WILL DEVELOP LATER TONIGHT AND
CONTINUE THROUGH THE MORNING THURSDAY AND WILL BE HEAVY AT TIMES.
1 TO 3 INCHES OF RAIN IS POSSIBLE TONIGHT AND THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

NDZ025-034>037-042-045>048-050-051-070930-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
427 AM CDT WED JUN 6 2007 /327 AM MDT WED JUN 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT...SOME
COULD BE SEVERE...WITH HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND AGAIN SUNDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:00 PM MDTSevere Thunderstorm WarningBISBowman45 min
Jun 6, 8:32 PM MDTSevere Thunderstorm WarningBISEmmons58 min
Jun 6, 8:34 PM MDTSevere Thunderstorm WarningBISGrant, Sioux56 min
Jun 6, 9:28 PM MDTSevere Thunderstorm WarningBISMorton51 min
Jun 6, 9:33 PM MDTSevere Thunderstorm WarningBISKidder, Logan42 min
Jun 6, 9:47 PM MDTSevere Thunderstorm WarningBISBurleigh, Kidder43 min
Jun 6, 11:37 PM MDTSevere Thunderstorm WarningBISFoster, Stutsman38 min
Jun 7, 3:41 AM MDTWind AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more16 hr
Jun 7, 3:47 AM MDTFlash Flood WarningBISBurleigh, Morton, Oliver, Sioux4 hr
Jun 7, 3:47 AM MDTFlash Flood WarningBISAdams, Grant, Hettinger4 hr
Jun 7, 6:49 AM MDTFlash Flood WarningBISAdams, Grant, Hettinger, Sioux5 hr
Jun 7, 6:49 AM MDTFlash Flood WarningBISBottineau, Burke, Burleigh, Dunn, Emmons, Hettinger and 12 more65 days

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.